Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2015, 1:43 PM EDT for Elliott County, Rowan County, Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 1:43 PM EDT (17:43 UTC)
- Expired
- Apr 8, 2015, 2:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:15 PM EDT | HAIL 1 | 5 Wsw Sandy Hook, KY | VEHICLES HAD TO PULL OVER DUE TO THE HAIL. |
| Apr 8, 2:15 PM EDT | HAIL 1 | Sandy Hook, KY | HAIL UP TO THE SIZE OF QUARTERS FELL FOR AROUND 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:34 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS53 KJKL 081743
SVRJKL
KYC063-205-081830-
/O.NEW.KJKL.SV.W.0013.150408T1743Z-150408T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
143 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 230 PM EDT
* AT 143 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CLEARFIELD...OR OVER MOREHEAD...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...HAYS CROSSING...CHRISTY...WAGNER
STORE...LYTTEN...NEWFOUNDLAND...CLEARFIELD...MUNSON...HAMM...
ELLIOTTVILLE...BRUIN...VALE...PELFREY...CRIX...COGSWELL...LICK
FORK...WAGNER AND CRANEY.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
137 AND 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
3818 8292 3811 8289 3807 8294 3807 8327
3810 8326 3811 8328 3807 8335 3807 8346
3809 8349 3825 8350 3826 8331 3821 8330
3819 8326 3820 8323 3825 8320 3826 8316
TIME...MOT...LOC 1743Z 269DEG 31KT 3817 8342
HAIL...1.00IN
WIND...60MPH
$$
RAY2 follow-up statements
170
WWUS53 KJKL 081803
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT WED APR 8 2015
KYC063-205-081830-
/O.CON.KJKL.SV.W.0013.000000T0000Z-150408T1830Z/
ELLIOTT KY-ROWAN KY-
203 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR ELLIOTT AND SOUTHEASTERN ROWAN COUNTIES...
AT 202 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FARLEY...OR 7
MILES NORTHWEST OF SANDY HOOK...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...WAGNER...MINOR...WAGNER STORE...CRANEY...LYTTEN...
NEWFOUNDLAND...HAMM...ELLIOTTVILLE...BRUIN...STARK...CULVER...
PELFREY...CRIX...FANNIN VALLEY...LICK FORK AND FARLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
3818 8292 3811 8289 3807 8294 3807 8327
3810 8326 3811 8328 3807 8335 3807 8345
3813 8343 3816 8339 3819 8334 3819 8326
3820 8323 3825 8320 3826 8316
TIME...MOT...LOC 1802Z 269DEG 31KT 3817 8321
HAIL...1.00IN
WIND...60MPH
$$
DJ009
WWUS53 KJKL 081829
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
229 PM EDT WED APR 8 2015
KYC063-205-081837-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-150408T1830Z/
ELLIOTT KY-ROWAN KY-
229 PM EDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT AND SOUTHEASTERN ROWAN
COUNTIES WILL EXPIRE AT 230 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN ELLIOTT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
EAST CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
3818 8292 3811 8289 3807 8294 3807 8327
3810 8326 3811 8328 3807 8335 3807 8345
3813 8343 3816 8339 3819 8334 3819 8326
3820 8323 3825 8320 3826 8316
TIME...MOT...LOC 1827Z 269DEG 31KT 3817 8321
$$
DJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:13 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 8, 12:13 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1213 PM EDT WED APR 8 2015 .UPDATE... ISSUED AT 1215 PM EDT WED APR 8 2015 BIGGEST CHANGE TO THE FORECAST WAS INCREASING POPS ALONG THE NORTHERN COUNTIES TO ACCOUNT FOR THE POSSIBLE SOUTHWESTERN EXTENSION OF THE MCS CURRENTLY MOVING ACROSS SOUTHERN OHIO. HAVE INCLUDED LARGE HAIL...DAMAGING WINDS...WITHIN THE WX GRIDS FOR THE NORTHERN COUNTIES THROUGH THIS AFTERNOON TO CORRESPOND WITH THE SPC SEVERE THUNDERSTORM WATCH 32. ADDITIONALLY...UPDATED T AND TD GRIDS TO ALIGN THEM WITH MOST RECENT OBS. SENT UPDATED GRIDS TO WEB SERVERS AND NDFD. UPDATE ISSUED AT 745 AM EDT WED APR 8 2015 THE ARRIVAL OF LOWER CLOUDS FROM THE WEST HAS ALLOWED THE EARLIER DENSE FOG TO BREAK UP AROUND DAWN. ACCORDINGLY...THIS UPDATE WAS MAINLY TO REMOVE THE ADVISORY AND FOG MENTION...BUT ALSO UPDATED THE POPS THROUGH NOON AND ADJUSTED TEMPS/DEWPOINTS PER THE LATEST OBS AND TRENDS. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS ALONG WITH UPDATES TO THE ZFP AND HWO. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 400 AM EDT WED APR 8 2015 07Z SFC ANALYSIS SHOWS A STATIONARY BOUNDARY JUST NORTH OF KENTUCKY PLACING THE AREA IN A WARM AND HUMID AIR MASS. THE CONVECTION OF THE PAST DAY AND EVENING LEFT PLENTY OF GROUND MOISTURE BEHIND AND NOW THAT CLOUDS ARE CLEARING OFF TO THE EAST...EXPECT WIDESPREAD FOG TO DEVELOP AND BECOME LOCALLY DENSE THIS MORNING. ALREADY JKL...SME...AND LOZ ARE SEEING DENSE FOG. AS A RESULT...A DENSE FOG ADVISORY MAY BE NEEDED FOR MUCH OF THE AREA THROUGH DAWN. OTHERWISE...TEMPERATURES ARE IN THE MID TO UPPER 50S FOR MOST LOCATIONS WHILE DEWPOINTS ARE GENERALLY WITHIN A DEGREE OF THE DRY BULB TEMP...ALSO WINDS REMAIN LIGHT AND VARIABLE. THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM PORTION OF THE FORECAST. THEY ALL SHOW SOUTHWEST FLOW OVER KENTUCKY WITH PACKETS OF ENERGY PASSING THROUGH THE REGION EVERY FEW HOURS. SOME HEIGHT FALLS WILL GET INTO THE MIX LATE IN THE PERIOD ON THURSDAY AS A LARGER TROUGH SWEEPS EAST AND INTO THE UPPER MIDWEST. THE KEY TO THIS UNSETTLED PATTERN WILL BE THE SMALLER FEATURES THAT THE HIGHER RESOLUTION MODELS HAVE A BETTER CHANCE OF CATCHING. EVEN SO...THE CONFIDENCE IN ANY PARTICULAR SOLUTION IS LOW SO THE FORECAST HAS AN ELEMENT OF HEDGING TO IT WITH THE HRRR AND NAM12 FAVORED. THE NAM12 ACTUALLY DID A DECENT JOB DEPICTING THE CONVECTION OF THE PAST DAY SO AM INCLINED TO GIVE IT HIGHER WEIGHTING TODAY. SENSIBLE WEATHER WILL LIKELY BE A REPEAT OF TUESDAY WITH A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS POSSIBLY DEVELOPING BY EARLY AFTERNOON AND TRACKING THROUGH THE NORTHERN AND CENTRAL PORTION OF THE CWA. THIS IS THE SAME PLACE THAT WAS HIT HARD YESTERDAY AND PWS WILL BE SIMILAR TODAY...SO CONSIDERED A FLASH FLOOD WATCH FOR THESE LOCATIONS. HOWEVER...THE UNCERTAINTY IS STILL TOO HIGH BARRING OBVIOUS UPSTREAM DEVELOPMENT SO WILL HIT THIS THREAT WITH AN SPS FOR NOW. THE CONVECTION SHOULD DIE DOWN LATER IN THE EVENING WITH PATCHY FOG...LOCALLY DENSE AGAIN...A CONCERN. THE SET UP REMAINS SIMILAR FOR STORMS ON THURSDAY...IF NOT A TAD BETTER AS THE MAIN TROUGH APPROACHES. ACCORDINGLY...HAVE CONTINUED THE FAIRLY HIGH CHANCES FOR SHOWERS AND STORMS INTO THURSDAY AFTERNOON AND EVENING. AGAIN USED THE SHORTBLEND COMPOSITE MODEL AS A STARTING POINT FOR THE WINDS/T/TD GRIDS THROUGH THE FIRST 18-24 HOURS AND THE SUPERBLEND THEREAFTER. DID MAKE SOME MINOR ADJUSTMENTS BASED ON TERRAIN FOR TONIGHT/S TEMPERATURES. AS FOR POPS...ENDED UP CLOSE TO OR A BIT HIGHER THAN A BLEND OF THE MAV AND MET VALUES THROUGH THE PERIOD. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 421 AM EDT WED APR 8 2015 AN UPPER LEVEL TROUGH...WITH SEVERAL SHORTWAVES EMBEDDED AND ROTATING WITHIN IT...WILL PUSH FROM THE UPPER MISSISSIPPI VALLEY EASTWARD FROM 0Z FRIDAY AND THROUGH THE DAY FRIDAY. OVERNIGHT FRIDAY AND INTO THE DAY SATURDAY...THIS WAVE WILL WEAKEN AND CONTINUE TO SHIFT EASTWARD...WHILE BUILDING HEIGHTS AND DEAMPLIFIED RIDGING TAKES HOLD ACROSS THE OHIO RIVER VALLEY. LONG RANGE MODELS ARE IN AGREEMENT OF THIS FLOW BECOMING ZONAL THROUGH SUNDAY...WITH A SHORTWAVE DEVELOPING AND RIDING EASTWARD ACROSS KY LATE IN THE DAY AND CONTINUING INTO MONDAY. UNFORTUNATELY FOR THE REST OF THE EXTENDED...THE FEATURES ARE WELL AGREED UPON...BUT THE TIMING AND PLACEMENT IS NOT. SUNDAY NIGHT/MONDAY MORNING A UPPER LEVEL CLOSED LOW WILL LIKELY DEVELOP OVER THE TX/NM AREA...CAUSING AMPLIFICATION AND EVENTUALLY FALLING HEIGHTS ACROSS KY AS THE LOW STARTS TO MOVE NEWARD DURING THE DAY MONDAY...LOSING CONSIDERABLE STRENGTH AS IT REACHES THE UPPER MISSISSIPPI VALLEY BY TUESDAY. MULTIPLE WEAKER SHORTWAVES WILL MOVE AROUND THESE CLOSED LOWS...TRAVELING DIRECTLY INTO THE OHIO RIVER VALLEY. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BE COLLOCATED WITH THE UPPER LEVEL TROUGH ON FRIDAY AND FOLLOW THE TRACK NORTHEASTWARD ACROSS THE GREAT LAKES. THIS WILL SEND A COLD FRONT EASTWARD AND INTO THE STATE OF KY...STARTING OFF IN THE FAR WEST AROUND 0Z TO 3Z...AND REACHING THE JKL CWA BY LATE MORNING FRIDAY BEFORE QUICKLY SHIFTING EASTWARD IN THE AFTERNOON...JUST AS THE UPPER LEVEL TROUGH EXITS. BEST INSTABILITY AND MOISTURE WILL BE LOCATED ALONG AND JUST AHEAD OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS CHANCES EXPECTED TO INCREASE THROUGH FRIDAY MORNING...BEFORE QUICKLY TAPERING OFF ONCE THE FRONT PASSES THROUGH AND A STRONG SHOT OF DRIER AND COOLER NRLY FLOW MOVES IN. AS HEIGHTS BUILD SATURDAY INTO SATURDAY NIGHT...EXPECT SURFACE HIGH PRESSURE TO BE IN CHARGE...WITH LIGHT WINDS AND GENERALLY CLEAR SKIES. THE COULD CREATE SOME RIDGE VALLEY SPLIT CONDITIONS FOR OVERNIGHT LOWS...AS WAS REFLECTED IN THE FORECAST. BY SUNDAY...THE NEXT SHORTWAVE WILL BEGIN ENCROACHING UPON THE REGION...WITH YET ANOTHER SURFACE LOW LOCATED JUST TO OUR SW. STRONG SRLY FLOW WILL TAKE HOLD...WHICH COUPLED WITH INSTABILITY/LIFT FROM THE NEARBY SYSTEM...WILL CREATE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY EVENING AND INTO THE DAY MONDAY. FINALLY...THE FUN CONTINUES AS SEVERAL MORE SHORTWAVES TRAVERSE THE UPPER LEVEL TROUGH AND BRING UNSETTLED WEATHER TO THE REGION TO CONTINUE OUT THE REMAINDER OF THE EXTENDED. GIVEN THE TIMING AND PLACEMENT DISCREPANCIES OF THE LONG RANGE MODELS...CONTINUED WITH A MODEL BLEND AT THIS TIME. HOWEVER...ONE NOTE...IF THE GFS40 MODEL PANS OUT...SOME OF THESE SYSTEMS COULD PUT DOWN SOME HEAVY RAINS...WITH PWATS TOPPING OUT ABOVE 1.3 TUESDAY AFTERNOON AND EVENING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 800 AM EDT WED APR 8 2015 THE FOG PROVED TO BE FLEETING THIS MORNING AS A LAYER OF LOW TO MID CLOUDS MOVED IN AND CLEARED OUT THE LOWER VIS. LATER TODAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON. HAVE STAYED WITH A VCTS FOR THIS WITH MORE REFINEMENT POSSIBLE WITH FUTURE TAF ISSUANCES AS THE TIMING AND EFFECTS OF THIS NEXT WAVE BECOME MORE CLEAR. AFTER THIS WAVE OF ACTIVITY PASSES PATCHY FOG WILL BE A POSSIBILITY MAINLY...IN THE VALLEYS...AND HAVE ADDED SOME TO THE SME AND LOZ TAFS. WINDS WILL REMAIN MAINLY LIGHT FROM THE SOUTH...OUTSIDE OF ANY THUNDERSTORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JVM SHORT TERM...GREIF LONG TERM...JMW AVIATION...GREIF
Hazardous weather outlook, Apr 8, 7:45 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 745 AM EDT WED APR 8 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091445- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 745 AM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON AND BRING A THREAT OF LARGE HAIL...DAMAGING WIND GUSTS...AND FLASH FLOODING TO PARTS OF EASTERN KENTUCKY...PARTICULARLY NORTH OF THE HAL ROGERS PARKWAY. THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH FRIDAY AFTERNOON...WITH A THREAT OF LOCALLY HEAVY RAINFALL AND A POTENTIAL FOR SEVERE WEATHER. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...WIND DAMAGE...OR FLOODING FROM STORMS TODAY. GREIF
In the hours before
Local storm report, Apr 8, 12:52 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1252 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL FLEMINGSBURG 38.42N 83.74W
04/08/2015 M1.25 INCH FLEMING KY TRAINED SPOTTER
HAIL RANGING FROM QUARTER TO HALF DOLLAR SIZE AT FLEMING
COUNTY HIGH SCHOOL.
&&
TBREWERLocal storm report, Apr 8, 12:54 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1254 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL FLEMINGSBURG 38.42N 83.74W
04/08/2015 M1.00 INCH FLEMING KY EMERGENCY MNGR
&&
TBREWERSpecial weather statement, Apr 8, 1:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
135 PM EDT WED APR 8 2015
KYZ051-052-081800-
BATH-ROWAN-
135 PM EDT WED APR 8 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...ROWAN...
AT 135 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER RAMEY...OR
NEAR MOREHEAD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SALT LICK...MINOR...HAYS CROSSING...CHRISTY...WAGNER
STORE...SHARKEY...CLEARFIELD...MUNSON...HAMM...HILDA...MOORE'S
FERRY...ELLIOTTVILLE...RAMEY...VALE...PELFREY...CRIX...COGSWELL...
LICK FORK AND WAGNER.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
129 AND 142.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
EAST CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3821 8330 3821 8329 3819 8326 3819 8325
3818 8326 3813 8324 3807 8335 3808 8363
3819 8363 3822 8358 3821 8357 3824 8356
3827 8332
TIME...MOT...LOC 1735Z 264DEG 32KT 3818 8354
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:10 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 35 min |
| Apr 7, 8:14 PM EDT | Special Weather Statement | JKL | Bath, Magoffin, Menifee, Morgan, Wolfe | 31 min |
| Apr 7, 8:15 PM EDT | Special Weather Statement | JKL | Clay, Laurel, Rockcastle | 60 min |
| Apr 7, 8:28 PM EDT | Tornado Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 20 min |
| Apr 7, 8:37 PM EDT | Special Weather Statement | JKL | Bell, Knox, McCreary, Whitley | 23 min |
| Apr 7, 8:45 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 30 min |
| Apr 8, 4:25 AM EDT | Dense Fog Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 3 hr |
| Apr 8, 5:31 AM EDT | River Flood Advisory | JKL | Whitley | 54 hr |
| Apr 8, 6:03 AM EDT | River Flood Advisory | JKL | Lee | 4 days |
| Apr 8, 6:03 AM EDT | River Flood Advisory | JKL | Estill | 5 days |
| Apr 8, 12:33 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 42 min |
| Apr 8, 1:11 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 34 min |
| Apr 8, 1:35 PM EDT | Special Weather Statement | JKL | Rowan | 25 min |
| Apr 8, 2:05 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 40 min |
| Apr 8, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Morgan | 50 min |
| Apr 8, 3:03 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 57 min |
| Apr 8, 3:39 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 51 min |
| Apr 8, 3:57 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 43 hr |
| Apr 8, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 19 min |
| Apr 8, 6:22 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Rowan | 5 hr |
| Apr 8, 6:25 PM EDT | Special Weather Statement | JKL | Bath, Rowan | 65 min |
| Apr 8, 6:44 PM EDT | Special Weather Statement | JKL | Elliott | 61 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.